Ohio, 2007Hail in Ohio, July 24, 2007
July 24, 2007 · NWS CLE · 2 events in 2 counties and zones
A few severe thunderstorms developed across northern Ohio during the late afternoon hours of the 24th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A few severe thunderstorms developed across northern Ohio during the late afternoon hours of the 24th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 24, 2:15 PM EST, 45 minutes earlier.
Area forecast discussion, Jul 24, 2:15 PM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
315 PM EDT TUE JUL 24 2007
.SYNOPSIS...
A WEAK RIDGE FROM THE ATLANTIC COAST INTO THE AREA WILL GRADUALLY
WEAKEN TODAY. AN UPPER LEVEL LOW PRESSURE OVER THE UPPER OHIO
VALLEY WILL DRIFT SLOWLY NORTHWEST TO LOWER MICHIGAN EARLY
THURSDAY THEN BEGIN TO MOVE NORTHEAST. A COLD FRONT WILL MOVE
THROUGH EARLY ON SATURDAY.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
UPPER LOW WEST OF WHEELING THIS MORN AND PROGGED TO DRIFT NNW BY ALL
MODELS. SOME LAKE ENHANCED SHOWERS HAVE DIMINISHED. CONVECTION WHICH
ACTUALLY DEVELOPED LAST NIGHT NOW FOCUSED MAINLY OVER HIGHER HILLS
OF THE CENTRAL APPALACHIANS. NE OH/NW PA HAS HAD MORE SUNSHINE SO
FAR TODAY AND WILL REACH THE CONVECTIVE TEMP (WHICH IS ABOUT 75F ON
12Z SOUNDING) QUICKER THAN OTHER AREAS. SPIRAL BAND OF LAKE ENHANCED
MOISTURE JUST WEST OF CLE SOUTH TOWARD MFD AND MARION COULD ALSO
BUBBLE UP QUICKER THAN OTHER AREAS ASSUMING WE CAN GET ENOUGH
WARMING TO GET AT LEAST CLOSE TO THE CONVECTIVE TEMP. IT IS ANYONES
BET WHERE ELSE THE INDIVIDUAL SHOWERS/STORMS MAY POP UP WITH THE
UPPER LOW ESSENTIALLY DIRFTING OVERHREAD. SINCE SHOWERS/STORMS
DEVELOPED LAST NIGHT NEAR AND UNDER THE UPPER LOW I HAVE TO ASSUME
THAT IT MAY OCCUR AGAIN TONIGHT SO WILL HAVE TO KEEP AT LEAST A LOW
POP CHANCE OF SHOWERS LATER TNGT INTO WED MORN. FLOW IS GENERALLY
SOUTHEAST THROUGH A DEEP LAYER OVER THE ENTIRE FCST AREA ON
WEDNESDAY SO NOT AS MUCH SPIRAL BAND ISSUES TO DEAL WITH. COULD SEE
A MORE ACTIVE LAKE BREEZE FRONT WEDNESDAY AS SE FLOW WILL INTERACT
WITH ONSHORE BREEZE OTHERWISE WILL FCST SCT SHOWERS/STORMS. HAIL NOT
OUT OF THE QUESTION WITH COLD AIR ALOFT BUT IN GENERAL DO NOT
ANTICIPATE SEVERE WEATHER.
TEMPS MAY ACTUALLY BE A BIT COOLER TNGT COMPARED TO LAST NIGHT
WHEN MOST AREAS WERE CLOUDY. SOME OF THE DIURNAL CUMULUS WILL
DECREASE THIS EVENING. GFS MIN TEMP GUIDANCE SEEMS A CETEGORY TOO
COOL THOUGH...GENERALLY UPPER 50S FOR MIN TEMPS. GFS MAX TEMP
GUIDANCE SEEMS TOO WARM WEDNESDAY AS CLOUDS SHOULD DEVELOP
QUICKLY. MODEL SOUNDING PUT CONVECTIVE TEMP STILL IN THE MID 70S
TOMORROW.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
UPPER LOW SHOULD CONTINUE TO DRIFT TO THE NNW. THE NAM/WRF AND GFS
DEVELOP AN AREA OF STRONG UPWARD MOTION OVER THE MIDWEST ON THURSDAY
AND ROTATE IT INTO NORTHERN OHIO THURSDAY NIGHT. LITTLE CONFIDENCE
OF THIS FEATURE AS THERE MAY BE CONVECTIVE FEEDBACK IN THE MODELS.
THERE MAY BE A SOMEHWAT BETTER CHANCE FOR CONVECTION THURSDAY WITH A
SSW FLOW COMPARED TO A SE FLOW (DOWNSLOPE) BUT WOULD LIKE TO SEE
MORE RUN TO RUN CONTINUITY BEFORE GOING WITH SIGNIFICANTLY HIGHER
POP FOR THURSDAY/THUR NGT...OTHERWISE MORE OF THE SAME. SOUTHWEST
FLOW ON FRIDAY AND SOME OF THE HEAT FROM THE PLAINS STATES WILL
TRY TO NOSE EASTWARD BUT CERTAINLY WE WILL NOT SEE THE BRUNDT OF
THE HOT AIR...PROBABLY LWR/MID 80S ASSUMING THAT WE GET SOME
SUNSHINE. STILL OF COURSE A CHANCE OF SHOWERS/STORMS AND OF COURSE
MOST AREAS CAN REALLY USE THE RAIN SO WE WILL KEEP FINGERS
CROSSED.
CONVECTIVE TEMP ON MODEL SOUNDINGS STILL PROGGED IN THE MID TO UPPER
70S THURSDAY SO DO NOT ANTICIPATE MAX TEMPS TO BE MUCH MORE THAN A
CATEGORY ABOVE THAT SO WILL CONTINUE TO FCST MAX TEMPS A LITTLE
BELOW GFS GUIDANCE.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
MODELS TRY TO DEFLECT UPPER LOW BACK TO THE SOUTHEAST...TOWARD LAKE
ERIE...AS TROUGH AMPLIFIES LATE IN THE WEEK BUT IN ALL LIKELIHOOD
THE UPPER LOW WILL EJECT AS IT EVENTUALLY GETS CAUGHT UP IN THE JET
AND SHOULD LIFT OUT ON FRIDAY. NEXT SHORT WAVE DROPPING SOUTHEAST
ASSOCD WITH COLD FRONT. GFS HINTS AT NEW UPPER LOW AT H5 BY SATURDAY
OVER THE LOWER LAKES BUT HAVE VERY LITTLE CONFIDENCE THAT THIS
FEATURE WILL REALLY EXIST...LOOKS TO BE INDUCED BY CONVECTIVE
FEEDBACK AND PERHAPS IS ALSO A REFLECTION OF OLD UPPER LOW WHICH THE
GFS DOES NOT EJECT FAST ENOUGH. ECMWF SIMPLY SHOWS A PROGRESSIVE
TROUGH ON SATURDAY WHICH SEEMS LIKE A BETTER SOLUTION.
NONETHELESS...THERE HAVE BEEN CONSISTENT SIGNS ON ALL MODELS THAT
THE COLD FRONT WILL BE SLOW TO PUSH SOUTH AND WILL BE SHALLOW AT
FIRST WHICH IS TYPICAL FOR THIS TIME OF YEAR SO STILL A CHANCE OF
SHOWERS/STORMS ON SATURDAY. ANOTHER IN AN AMAZINGINGLY CONSISTENT
STRING OF CANADIAN HIGH PRESSURE SYSTEMS PROGGED TO SINK SOUTH
ACROSS THE GREAT LAKES STARTING SAT NGT INTO NEXT WEEK. LOTS OF
RIDGING ALOFT SO IT MAY NOT BE AS COOL AS RECENT HIGHS BUT I WOULD
AT LEAST EXPECT TEMPS TO RETURN TO NEAR NORMAL OR SLIGHTLY BELOW
NORMAL FOR A COUPLE OF DAYS BEFORE WARMING BY TUES/WED NEXT WEEK.
DEWPOINTS AGAIN SHOULD DRY OUT AND WITH DECENT RADIATING
CONDITIONS SHOULD SEE NIGHT TIME TEMPS RELATIVELY
COOL/COMFORTABLE.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
MAINLY VFR CONDITIONS SHOULD PREVAIL THRU 18Z WED. UPPER LOW OVER NE
OH SHOULD ACT TO DESTABILIZE AIRMASS SOME BUT LOW LEVELS RELATIVELY
DRY SO GETTING A LOT OF CONVECTION TO DEVELOP THIS AFTERNOON OR
MIDDAY ON WED WILL BE TOUGH. THINK THAT SHRA AND ISOLATED TSRA WL BE
WIDELY SCT ENOUGH SO THAT TAF SITES WILL TEND TO BE MISSED. BEST
CHANCE FOR TSRA THIS AFTERNOON WOULD APPEAR TO BE AROUND YNG AND FDY
WHERE BETTER BREAKS IN CLOUDS WILL ALLOW FOR BEST HEATING AND
INSTABILITY TO DEVELOP. IF ANYTHING APPEARS IMMINENT AT TAF RELEASE
TIME WL ADJUST FIRST FEW HOURS WITH A TEMPO GROUP AS NEEDED.
PLAN FOR SOME FOG TO DEVELOP TONIGHT FOR THE INLAND LOCATIONS BUT WL
LIMIT TO MVFR FOR NOW AS MID CLOUDS EXPECTED TO HANG AROUND THRU THE
NIGHT.
THREAT FOR SCT SHRA AND TSRA WL CONTINUE THRU SAT AS UPR LOW HANGS
NEAR AREA THEN NEXT CDFNT MOVS SE THRU THE AREA SAT. MVFR FOG PROB
WL OCCUR IN THE FAVORED AREAS EACH NITE...OTRW SHUD SEE VFR
CONDITIONS PREVAIL OUTSIDE OF HEAVIER CONVECTIVE PRECIP AREAS THROUGH
THE PERIOD.
&&
.MARINE...
ON THE WHOLE...WINDS ON THE LAKE WILL BE LIGHT AND VARIABLE THROUGH
THE MIDDLE OF THE WEEK AS THE SURFACE PRESSURE GRADIENT WILL BE
NEARLY NON-EXISTENT. TOWARD THE END OF THE WEEK...WILL SEE WINDS
TAKE ON A MORE SOUTHERLY COMPONENT AHEAD OF AN APPROACHING COLD
FRONT. FROPA FORECAST TO OCCUR SOMETIME SATURDAY...POST-FRONTAL PUSH
OF COOL AIR DOESNT LOOK TO BE TOO SIGNIFICANT SO AM EXPECTING ONLY A
WIND SHIFT OUT OF THE NORTH AND WINDS BETWEEN 10-20KTS BEHIND THE
FRONT. LIGHT GRADIENT SETS UP AGAIN ON SUNDAY WITH WINDS 10KTS OR
LESS OUT OF THE NORTHEAST.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.
&&
SYNOPSIS...MITCHELL
NEAR TERM...KOSARIK
SHORT TERM...KOSARIK
LONG TERM...KOSARIK
AVIATION...ADAMS
MARINE...LEINS
Hazardous weather outlook, Jul 24, 4:50 AM EST, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
550 AM EDT TUE JUL 24 2007
LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-251000-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
550 AM EDT TUE JUL 24 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Hail, Summit
- When
- July 24, 3:00 PM EST to 3:10 PM EST
- Where
- Summit County, Barberton
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.000, -81.630
Penny size hail was observed for nearly ten minutes as a severe thunderstorm moved through the area. Wind gusts of at least 40 mph were also observed.
Hail, Medina
- When
- July 24, 4:30 PM EST
- Where
- Medina County, 1 mi N of Medina
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 41.145, -81.870
Penny size hail was observed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Arizona, July 24 to 25, 20072 deaths · $20,000 · 5 events
- Flash Flooding and Lightning Strike in Texas, July 24, 20071 death · 2 injured · 15 events
- Rip Current in New Jersey, July 24, 20071 death · 1 event
- Flash Flooding and Damaging Winds in Arizona, July 24, 2007$25,000 · 61 kt wind · 4 events
- Flash Flooding in Utah, July 24, 2007$19,000 · 2 events
- Drought in Virginia, July 24 to 31, 200710 events
- Lightning Strike in Florida, July 24, 2007$15,000 · 1 event
- Lightning Strike in Wyoming, July 24, 20071 injured · 1 event
- Hail in Minnesota, July 24, 20071.75 in hail · 9 events
- Drought in Maryland, July 24 to 31, 20074 events
- Flash Flooding and Flood in Texas, July 24 to 28, 20074 events
- Hail and Damaging Winds in Kentucky, July 24, 2007$4,000 · 53 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46566, 46567.